Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Having bad cold, ears started ringing. Given augmentin and a decongestion. Can i try using sofradex?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
I had a bad cold and my ears started ringing one night. Went to an ENT doc and was given augmentin and a decongestion. I did a scope for ear and nose and there wasn't any thing wrong with my eardrums neither eustachian passage, just some mucous seen . It's been almost 10 days now and the ringing is till present. Can i try using sofradex? I'm going on a long trip next week, 18 hours of flight time.
Posted Sun, 5 Aug 2012 in Ear, Nose and Throat Problems
Answered by Dr. Shanthi.E 2 hours later

In my suggestion, I do not think you should try using Sofradex now. Sofradex contains Framycetin Sulphate, Gramicidin, Dexamethasone. These are not essential for you now.

You have already taken Augmentin, which takes care of any infection in the ears and the upper airway.

Please follow these suggestions:

1. Do steam inhalation thrice daily for the next one week continuously.

2. Do salt water gargling with warm water thrice daily for next one week.

3. Take antihistamines like Zyrtec 10mg at bedtime after food for 3 days.

4. You can go in for syringing of the ears to clear the canal and it will reduce the ringing sensation in your ear. You need to consult an ENT specialist for this.

These are simple measures but are going to be very effective, if you can follow them correctly.

I wish you a happy vacation. You will be fine soon.

Please do write back for follow up queries that you may have.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor